Oklahoma, 2004

Flash Flood in Oklahoma, June 29, 2004

June 29, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 29, 1:55 AM CST, 6 hours 43 minutes earlier.

Area forecast discussion, Jun 29, 1:55 AM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 AM CDT TUE JUN 29 2004

.DISCUSSION...
UPPER RIDGE OVER NORTHWEST GULF TODAY...WITH UPPER TROUGH
OVER WEST TX...AND ABUNDANT MOISTURE OVER THE REGION. LOW
DEVELOPING OVER NORTHWEST TX BY LATE IN THE DAY AND MOVING
INTO OK ON WED...GOOD AGREEMENT THROUGH 30/12Z...THEN ETA
WHICH IS STRONGER...SLOWS THE SYSTEM DOWN...ON THURSDAY
EVEN THOUGH ETA IS DEEPER AND SLOWER...BOTH HAVE SOUTHERN
STREAM ENERGY...VORT MAX ABOUT THE SAME LOCATION OVER EAST
TX. THEN NORTHWEST FLOW SETS UP ON FRIDAY...WITH LOW DEVELOPING
OVER OHIO...TN VALLEY OVER THE WEEKEND...GFS SOLUTION. OLD
FRONTAL BOUNDARY...GETTING HARD TO FIND...BUT APPEARS TO EXTEND
FROM SOUTHERN ARKANSAS INTO NORTHEAST TX. APPEARS THAT IT WILL
LIFT A LITTLE NORTH TODAY. AT ANY RATE...WITH PRECIPTABLE WATER
1.75 TO NEAR TWO INCHES...UNSTABLE AND UNCAPPED AIRMASS...WILL
MENTION LOCALLY HEAVY RAIN NORTH...SINCE FRONT IS STILL LINGERING.
COULD BE SOME ELSEWHERE...AS AT LFK ON MONDAY...BUT THINK THEY
SHOULD BE ISOLATED IN NATURE...SO WILL NOT GO WITH A FLOOD WATCH.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  72  86  71 /  50  30  50  30
MLU  87  72  86  71 /  50  30  50  30
TXK  83  71  84  72 /  50  30  50  30
TYR  84  71  85  72 /  50  30  50  30
LFK  87  72  87  72 /  50  30  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 29, 5:00 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE JUN 29 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE OVER NORTHEAST TEXAS TODAY WILL MOVE INTO SOUTHWEST
ARKANSAS TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND
SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS
AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL
RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT
DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO ORGANIZED
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS
AND THUNDERSTORMS INTO THE HOLIDAY WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 29, 7:15 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLASH FLOOD      GARVIN                  33.95N 94.94W
06/29/2004                   MCCURTAIN          OK   LAW ENFORCEMENT

            WATER OVER HIGHWAY 70 AND SEVERAL COUNTY ROADS

&&

The radar

The Western Arkansas radar (KSRX), 136 km away, was scanning. The volume nearest the first event began at 14:37 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, McCurtain

When
June 29, 8:38 AM CST to 9:45 AM CST
Where
McCurtain County, Garvin
Reported by
LAW ENFORCEMENT
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

Several roads continue to have high water across them near the Holly Creek area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404542.